Alert archive / Iowa / Red Flag Warnings in 2014

Red Flag Warning 1, NWS Quad Cities, IA

April 9, 201421 counties in Iowa; Clark County, Scotland County, Missouri; Rock Island County, Illinois

NWS Quad Cities, IA issued this red flag warning at Apr 9, 2014, 3:27 AM CDT for 21 counties in Iowa; Clark County, Scotland County, Missouri; Rock Island County, Illinois. It took effect at Apr 9, 2014, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2014, 3:27 AM CDT (08:27 UTC)
In effect from
Apr 9, 2014, 12:00 PM CDT
Expired
Apr 9, 2014, 7:00 PM CDT
In force
7 hr
Issued by
NWS Quad Cities, IA
All 24 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Rock Island County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 71 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2007 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WWUS83 KDVN 090827
RFWDVN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 AM CDT WED APR 9 2014

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY
THIS EVENING...

.RED FLAG CONDITIONS ARE EXPECTED THIS AFTERNOON AND EARLY THIS
EVENING. WINDY WITH LOW RELATIVE HUMIDITY...COMBINED WITH DRY GRASSES
AND WARM TEMPERATURES...WILL ALLOW ANY FIRES THAT DEVELOP TO SPREAD
RAPIDLY. AVOID OUTDOOR BURNING TODAY.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-MOZ009-
010-091630-
/O.NEW.KDVN.FW.W.0001.140409T1700Z-140410T0000Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-SCOTLAND-CLARK-
327 AM CDT WED APR 9 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR WIND AND LOW HUMIDITY FOR LOCATIONS ALONG AND WEST OF
THE MISSISSIPPI RIVER.

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY
TO 7 PM CDT THIS EVENING.

* AFFECTED AREA...IN ILLINOIS...FIRE WEATHER ZONE 015 ROCK 
  ISLAND. IN IOWA...FIRE WEATHER ZONE 040 BUCHANAN...FIRE 
  WEATHER ZONE 041 DELAWARE...FIRE WEATHER ZONE 042 DUBUQUE...
  FIRE WEATHER ZONE 051 BENTON...FIRE WEATHER ZONE 052 LINN...
  FIRE WEATHER ZONE 053 JONES...FIRE WEATHER ZONE 054 JACKSON...
  FIRE WEATHER ZONE 063 IOWA...FIRE WEATHER ZONE 064 JOHNSON...
  FIRE WEATHER ZONE 065 CEDAR...FIRE WEATHER ZONE 066 CLINTON...
  FIRE WEATHER ZONE 067 MUSCATINE...FIRE WEATHER ZONE 068 
  SCOTT...FIRE WEATHER ZONE 076 KEOKUK...FIRE WEATHER ZONE 077 
  WASHINGTON...FIRE WEATHER ZONE 078 LOUISA...FIRE WEATHER ZONE 
  087 JEFFERSON...FIRE WEATHER ZONE 088 HENRY IA...FIRE WEATHER 
  ZONE 089 DES MOINES...FIRE WEATHER ZONE 098 VAN BUREN AND FIRE 
  WEATHER ZONE 099 LEE. IN MISSOURI... FIRE WEATHER ZONE 009 
  SCOTLAND AND FIRE WEATHER ZONE 010 CLARK.

* TIMING...NOON TO 7 PM TODAY.

* WINDS...SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 23 TO 25 PERCENT THIS AFTERNOON.

* TEMPERATURES...MAINLY IN THE LOWER 70S.

* GFDI...VERY HIGH TO NEAR EXTREME CATEGORY.

* IMPACTS...UNDER THESE CONDITIONS...FIRES CAN EASILY AND VERY
  QUICKLY GET OUT OF CONTROL AND SPREAD RAPIDLY. OUTDOOR BURNING
  IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME AND EXPLOSIVE FIRE GROWTH BEHAVIOUR.

&&

$$

HAASE
3 follow-up statements
490 
WWUS83 KDVN 091208
RFWDVN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
708 AM CDT WED APR 9 2014

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY THIS
EVENING...

.RED FLAG CONDITIONS ARE EXPECTED MAINLY THIS AFTERNOON AND EARLY
THIS EVENING. WINDY WITH LOW RELATIVE HUMIDITY...COMBINED WITH DRY
GRASSES AND WARM TEMPERATURES...WILL ALLOW ANY FIRES THAT DEVELOP
TO SPREAD RAPIDLY. AVOID OUTDOOR BURNING TODAY.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-MOZ009-
010-092015-
/O.CON.KDVN.FW.W.0001.140409T1700Z-140410T0000Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-SCOTLAND-CLARK-
708 AM CDT WED APR 9 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING FOR WIND AND LOW HUMIDITY FOR LOCATIONS ALONG AND
WEST OF THE MISSISSIPPI RIVER.

* AFFECTED AREA...COUNTIES IN ILLINOIS...ROCK ISLAND. COUNTIES IN
  IOWA...BUCHANAN...DELAWARE...DUBUQUE...BENTON...LINN...JONES...JACKSON...
  IOWA...JOHNSON...CEDAR...CLINTON...MUSCATINE...SCOTT...KEOKUK...WASHINGTON
  ...LOUISA...JEFFERSON...HENRY...DES MOINES...VAN BUREN...LEE.
  COUNTIES IN MISSOURI...SCOTLAND...CLARK.

* TIMING...NOON TO 7 PM TODAY.

* WINDS...SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 23 TO 25 PERCENT THIS AFTERNOON.

* TEMPERATURES...IN THE LOWER 70S.

* GFDI...VERY HIGH TO NEAR EXTREME CATEGORY.

* IMPACTS...UNDER THESE CONDITIONS...FIRES CAN EASILY AND VERY 
  QUICKLY GET OUT OF CONTROL AND SPREAD RAPIDLY. OUTDOOR BURNING 
  IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME AND EXPLOSIVE FIRE GROWTH BEHAVIOUR.

&&

$$

HAASE
221 
WWUS83 KDVN 091643
RFWDVN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1143 AM CDT WED APR 9 2014

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY THIS
EVENING...

.RED FLAG CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
CONTINUE INTO THE EARLY EVENING HOURS. GUSTY SOUTHWEST WINDS...
LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND DRY GRASSES
AND VEGETATION...WILL ALLOW ANY FIRES THAT DEVELOP TO SPREAD
RAPIDLY. THE LATEST INFORMATION INDICATES THE MOST CRITICAL
CONDITIONS WILL BE FOCUSED ON EAST CENTRAL IOWA.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-MOZ009-
010-100000-
/O.CON.KDVN.FW.W.0001.140409T1700Z-140410T0000Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-SCOTLAND-CLARK-
1143 AM CDT WED APR 9 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW HUMIDITY FOR LOCATIONS ALONG AND WEST OF THE
MISSISSIPPI RIVER.  

* AFFECTED AREA...ALL OF EASTERN IOWA....ROCK ISLAND COUNTY IN
  ILLINOIS....SCOTLAND AND CLARK COUNTIES IN MISSOURI.

* TIMING...NOON TO 7 PM TODAY.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* TEMPERATURES...IN THE MID TO UPPER 60S.

* GFDI...VERY HIGH.

* IMPACTS...UNDER THESE CONDITIONS...FIRES CAN EASILY AND VERY 
  QUICKLY GET OUT OF CONTROL AND SPREAD RAPIDLY. OUTDOOR BURNING 
  IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME AND EXPLOSIVE FIRE GROWTH BEHAVIOR.

&&

$$

11
705 
WWUS83 KDVN 092028
RFWDVN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 PM CDT WED APR 9 2014

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY THIS
EVENING...

.RED FLAG CONDITIONS ARE LIKELY OVER PORTIONS OF EASTERN IOWA
THIS AFTERNOON INTO EARLY EVENING. GUSTY SOUTHWEST WINDS...LOW
RELATIVE HUMIDITY...WARM TEMPERATURES...AND DRY GRASSES AND
VEGETATION...WILL ALLOW ANY FIRES THAT DEVELOP TO SPREAD RAPIDLY.
THE LATEST INFORMATION INDICATES THE MOST CRITICAL CONDITIONS WILL
BE FOCUSED ON EAST CENTRAL IOWA.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-MOZ009-
010-100000-
/O.CON.KDVN.FW.W.0001.000000T0000Z-140410T0000Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-SCOTLAND-CLARK-
328 PM CDT WED APR 9 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR LOCATIONS ALONG AND WEST OF THE
MISSISSIPPI RIVER...

* AFFECTED AREA...ALL OF EASTERN IOWA...ROCK ISLAND COUNTY IN
  ILLINOIS...AND SCOTLAND AND CLARK COUNTIES IN MISSOURI.

* TIMING...TIL TO 7 PM TONIGHT.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...IN THE MID 60S.

* GFDI...VERY HIGH.

* IMPACTS...UNDER THESE CONDITIONS...FIRES CAN EASILY AND VERY 
  QUICKLY GET OUT OF CONTROL AND SPREAD RAPIDLY. OUTDOOR BURNING 
  IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME AND EXPLOSIVE FIRE GROWTH BEHAVIOR.

&&

$$

11

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this red flag warning went out at Apr 8, 11:48 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Apr 8, 11:48 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1148 PM CDT TUE APR 8 2014

.SYNOPSIS...
ISSUED AT 242 PM CDT TUE APR 8 2014

12Z UA ANALYSIS HAS A WEAK 850MB COLD FRONT FROM NORTHERN LOWER
MICHIGAN INTO SOUTHERN NEBRASKA WITH AN UPPER LEVEL HIGH OVER THE
ROCKIES AND PLAINS. THE COLD FRONT WAS ASSOCIATED WITH AN UPPER
LEVEL DISTURBANCE MOVING THROUGH THE UPPER MIDWEST. SATELLITE/RADAR
TRENDS THROUGH MID AFTERNOON SHOW DEVELOPMENT OF DIURNAL CLOUDS BUT
THERE IS ALSO EVIDENCE OF SEVERAL GRASS FIRES ACROSS THE AREA ON
RADAR AND ALSO SATELLITE.

18Z SFC ANALYSIS HAS A COLD FRONT FROM CENTRAL LAKE HURON BACK
ACROSS NORTHERN WISCONSIN WITH HIGH PRESSURE IN THE PLAINS. SEVERAL
TROFS WERE NOTED FROM THE DEEP SOUTH BACK INTO INDIANA AND SOUTHERN
ILLINOIS. DEW POINTS WERE IN THE 20S AND 30S ACROSS THE AREA WITH
40S FROM THE OHIO VALLEY INTO THE DEEP SOUTH.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 242 PM CDT TUE APR 8 2014

QUIET AND DRY CONDITIONS WILL CONTINUE TONIGHT AND WEDNESDAY AS HIGH
PRESSURE MOVES THROUGH THE AREA. WINDS WILL DROP OFF WITH SUNSET AND
REMAIN LIGHT UNTIL THE INVERSION BREAKS WEDNESDAY MORNING. ONCE THE
INVERSION BREAKS...WINDS WILL INCREASE THROUGH THE DAY.

DEEP MIXING WILL OCCUR ON WEDNESDAY WHICH WILL HELP TO LOWER
HUMIDITY LEVELS. THE LOW HUMIDITY LEVELS...DRY CONDITIONS...AND
INCREASING WINDS WILL RESULT IN AN ELEVATED THREAT OF GRASS FIRES ON
WEDNESDAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 242 PM CDT TUE APR 8 2014

LATEST MODELS IN FAIR CONSENSUS WITH SYNOPTIC FEATURES UNTIL ABOUT
SATURDAY. MAJOR DIFFERENCES THEN DEVELOP OVER THE WEEKEND...
ESPECIALLY BETWEEN THE ECMWF AND GFS...LEADING TO A LOW CONFIDENCE
BLENDED FORECAST SUNDAY THROUGH TUESDAY.

WEDNESDAY NIGHT THROUGH FRIDAY...SOUTHWEST FLOW AHEAD OF NEXT COLD
FRONT LEADS TO A RELATIVELY MILD NIGHT WED NIGHT AND HAVE LOWS IN
THE UPPER 40S TO AROUND 50. THIS FAST MOVING WEAK COLD FRONT PUSHES
THROUGH MAINLY IN THE MORNING HOURS THURSDAY PROVIDING AN
OPPORTUNITY FOR SCATTERED SHOWERS AND CHANCE POPS ARE IN PLACE
ACROSS THE NORTH FOR THE MORNING HOURS. HIGH PRESSURE THEN FOLLOWS
WITH THE NEXT WEAK DISTURBANCE POSSIBLY BRINGING SCATTERED
INSTABILITY SHOWERS OVER MAINLY THE NORTH FRIDAY AFTERNOON.
TEMPERATURES WILL CONTINUE NEAR TO ABOVE NORMAL WITH HIGHS IN THE
60S BOTH DAYS.

OVER THE WEEKEND...THERE ARE MAJOR DIFFERENCES IN THE PHASING OF
NORTHERN AND SOUTHERN STREAM SHORTWAVES UNDER A DEVELOPING LONGWAVE
UPPER LEVEL TROUGH. THIS AFFECTS THE TIMING OF A COLD FRONT AND RAIN
CHANCES FOR ESPECIALLY SATURDAY NIGHT THROUGH SUNDAY. THE ECMWF
REMAINS SLOWER WITH THE FRONT HANGING UP OVER THE CWA THROUGH SUNDAY
NIGHT AND THE LATEST RUN SUGGESTS A STRONG WAVE RIDING ALONG THIS
BOUNDARY THAT WOULD LEAD TO HEAVY RAIN AND THUNDERSTORMS DUE TO GULF
MOISTURE AVAILABILITY AT THIS TIME. THE GFS AND CANADIAN HAVE A MUCH
MORE PROGRESSIVE FRONT PUSHING WELL TO THE SOUTH BY SUNDAY NIGHT AND
CONTINUE TO ADVERTISE COLD AIR SPILLING IN TO POSSIBLY PRODUCE A
RAIN/SNOW MIX BY LATE SUNDAY NIGHT AND MONDAY MORNING. UNTIL THESE
DETAILS SETTLE OUT...WILL KEEP LIKELY POPS FOR RAIN AND POSSIBLE
THUNDERSTORMS OVER MUCH OF THE AREA SATURDAY NIGHT INTO
SUNDAY...TAPERING DOWN TO SLIGHT CHANCES BY MONDAY AFTERNOON WITH A
MENTION OF RAIN/SNOW MIX NORTH. SATURDAY WILL BE THE LAST OF THE MILD
DAYS WITH 60S AND POSSIBLY LOWER 70S...FOLLOWED BY 50S TO LOWER 60S
SUNDAY AND THEN POSSIBLY ONLY 40S FOR MONDAY AND TUESDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1144 PM CDT TUE APR 8 2014

VFR CONDITIONS ARE EXPECTED THROUGH AT LEAST 10/06Z AS SURFACE HIGH PRESSURE
MOVES THROUGH THE REGION. SKIES WILL BE CLEAR TO MOSTLY CLEAR WITH LIGHT
WEST TO NORTHWEST WINDS OF 3 TO 8 KTS OVERNIGHT. AS THE SURFACE HIGH
MOVES INTO THE OHIO VALLEY ON WEDNESDAY...WINDS WILL SHIFT TO THE SOUTHWEST
BY SUNRISE AND INCREASE UP TO 15 TO 25 KTS DURING THE AFTERNOON HOURS...THEN
DIMINISH TO 10 TO 15 KTS AFTER DUSK.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...11
AVIATION...NICHOLS
Hazardous weather outlook, Apr 8, 3:31 PM CDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CDT TUE APR 8 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-091030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
331 PM CDT TUE APR 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRIED VEGETATION WILL
COMBINE TO RESULT IN A ELEVATED THREAT OF GRASS FIRES THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30
MPH. THE BREEZY CONDITIONS COMBINED WITH LOW RELATIVE
HUMIDITY...AND DRIED VEGETATION WILL BRING AN ELEVATED THREAT OF
GRASS FIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

Nearby

Red Flag Warnings in Iowa, 2014Red Flag Warnings in Missouri, 2014Red Flag Warnings in Illinois, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.